Alert archive / Idaho / Lake Wind Advisories in 2011
Lake Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jun 28, 2011, 2:49 PM MDT. It took effect at Jun 28, 2011, 3:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 2:49 PM MDT (20:49 UTC)
- In effect from
- Jun 28, 2011, 3:00 PM MDT
- Expired
- Jun 28, 2011, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS75 KPIH 282049 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 249 PM MDT TUE JUN 28 2011 IDZ021-290200- /O.NEW.KPIH.LW.Y.0021.110628T2100Z-110629T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 249 PM MDT TUE JUN 28 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: SOUTH-SOUTHWEST WINDS 15 TO 22 MPH. * TIMING: UNTIL 700 PM MDT. * IMPACTS: WINDS WILL CAUSE ROUGH CHOPPY WATERS. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
773 WWUS75 KPIH 290143 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 743 PM MDT TUE JUN 28 2011 IDZ021-290245- /O.EXP.KPIH.LW.Y.0021.000000T0000Z-110629T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 743 PM MDT TUE JUN 28 2011 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE DECREASED IN THE REGION IMMEDIATELY SURROUNDING AMERICAN FALLS RESERVOIR. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 28, 2:18 PM MDT, 31 minutes earlier.
Area forecast discussion, Jun 28, 2:18 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT TUE JUN 28 2011 .SHORT TERM...A SLIGHT SLOWING OF THE WEST COAST LOW MOVING INLAND IS EVIDENT IN THE MODELS...OTHERWISE A SLIGHT CHANCE OF THUNDERSTORMS EARLY WEDNESDAY MORNING IS POSSIBLE IN THE CENTRAL MOUNTAINS. HIGH PRESSURE CENTERED OVER THE OKLAHOMA AND TEXAS PAN HANDLE IS ALSO CONTRIBUTING SOME SOUTHERLY MOISTURE SLIPPING NORTH THROUGH UTAH WHICH COULD PLAY INTO THUNDERSTORMS POTENTIAL AROUND BEAR LAKE WEDNESDAY. TROUGH LOOKS PRETTY VIGOROUS IN SATELLITE IMAGERY AND EVEN THOUGH IT OPENS UP AS IT MOVES INLAND...THERE ARE STILL SOME 8.5 TO 9 C/KM LAPSE RATES...PRECIPITABLE WATER VALUES .7 TO .75 EVIDENCED OFF THE 12Z BOI SOUNDING AND A COUPLE OTHER CONVECTIVE PERAMENTERS THAT SUGGEST AN ISOLATED SEVERE THUNDERSTORM COULD BE POSSIBLE IN THE CENTRAL MOUNTAINS WEDNESDAY. BY THURSDAY EVNEING THE TROUGH M,OVES WELL OFF TO THE EAST AND A FAIRLY DRY ZONAL FLOW PATTERN PREVAILS FOR A COUPLE OF DAYS. MODELS STILL SHOW SOME HINT OF INSTABILITY RETURING MONDAY OR TUESDAY WITH MOISTURE INCREASE CIRCULATING NORTH FROM HIGH BUILDING OVER THE ARIZONA AND UTAH BORDER. RS && .AVIATION...UPPER RIDGE WILL STILL BE THE DOMINANT FEATURE THROUGH MOST OF THE NEXT 24 HOURS...HOWEVER AN UPPER LOW IS DEEPENING OFF THE NORTHERN CALIFORNIA COAST AND MAY IMPACT WINDS NEAR THE END OF THE TAF PERIOD. HAVE KEPT MAINLY WITH GUIDANCE ON WINDS THIS AFTERNOON AND TONIGHT KEEPING THEM MAINLY FROM THE SOUTH AND TAPERING OFF AFTER SUNSET. EXPECTING VFR CONDITIONS AT TERMINALS AS A RESULT OF THE UPPER RIDGE. HINSBERGER && .FIRE WEATHER...A COLD FRONT WILL PASS ACROSS THE REGION TOMORROW THROUGH THURSDAY MORNING RESULTING IN AFTERNOON AND EVENING SHOWERS AND ISOLATED THUNDERSTORMS. THE FRONT WILL ALSO BRING STRONG WINDS ACROSS MUCH OF EASTERN IDAHO WITH GUSTS AS HIGH AS 40 MPH IN HIGHER TERRAIN. WEATHER WILL BECOME MORE SETTLED THURSDAY EVENING AND THROUGH THE WEEKEND AS TEMPERATURES SLOWLY WARM BACK INTO THE UPPER 80S. HINSBERGER && .HYDROLOGY...WITH THE LOWER VALLEYS HITTING THE 90F MARK THIS AFTERNOON AND ONLY A COUPLE DEGREES COOLER EXPECTED FOR WEDNESDAY...THE HIGHER ELEVATION SNOW PACK IS UNDERGOING SOME MELTING AND EXCELERATED RUN OFF. PRECIPTIATION ASSOCIATED WITH THE WEST COAST LOW MOVING INLAND THE NEXT FEW DAYS IS NOT GREAT...BUT ISOLATED THUNDERSTORMS STORMS PRODUCING .1 TO .2 INCH COULD BE ENOUGH TO AGREVATE STREAM FLOWS IN A COUPLE OF PLACES WHJERE STREAMS ARE ALREADY AT BANKFUL OR MINOR ROADWAY FLOODING IS ALREADY OCCURING. RS && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR SAINT ANTHONY CONTINUES. SMALL STREAM ADVISORY IN TETON COUNTY THROUGH NOON WEDNESDAY. &&
Hazardous weather outlook, Jun 28, 3:10 AM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MDT TUE JUN 28 2011 IDZ017>025-031-032-291200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 310 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE TONIGHT IN THE HIGHER ELEVATIONS OF CUSTER AND BLAINE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT MOVING THROUGH CENTRAL AND SOUTHERN IDAHO ON WEDNESDAY AND WEDNESDAY NIGHT WILL GENERATE STRONG WIND. THUNDERSTORMS ARE ALSO POSSIBLE WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:30 AM MDT | Areal Flood Advisory | PIH | Teton | 24 hr |
Nearby
Lake Wind Advisories in Idaho, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.